Alert archive / Wyoming / High Wind Watches in 2005

High Wind Watch 7, NWS Cheyenne, WY

November 13, 2005Crook County, Weston County, Wyoming

NWS Cheyenne, WY issued this high wind watch at Nov 13, 2005, 5:21 AM MST for Crook County, Weston County, Wyoming. It took effect at Nov 14, 2005, 2:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 13, 2005, 5:21 AM MST (12:21 UTC)
In effect from
Nov 14, 2005, 2:00 AM MST
Expired
Nov 13, 2005, 10:59 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Crook County, WY, Weston County, WY

The radar

The Rapid City radar (KUDX), 139 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 0.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2005-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2005-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1944 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 131221
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
521 AM MST SUN NOV 13 2005

...WINDS WILL BECOME VERY STRONG OVER SOUTHEAST WYOMING LATE
TONIGHT AND CONTINUE THROUGH MONDAY...

.A STORM SYSTEM WILL CAUSE WEST WINDS TO INCREASE OVER SOUTHEAST
WYOMING LATE TONIGHT. THE WINDS WILL SHIFT TO THE NORTH ON
MONDAY AND REMAIN VERY STRONG. 

WYZ059>062-064>070-132030-
/O.NEW.KCYS.HW.A.0007.051114T0900Z-051115T0000Z/
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...RAWLINS...
HANNA...MEDICINE BOW...GARRETT...LARAMIE...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS
521 AM MST SUN NOV 13 2005

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON. 

WEST WINDS WILL INCREASE BY 2 AM OVER SOUTHEAST WYOMING.  
SUSTAINED WINDS WILL BE BETWEEN 30 AND 40 MPH IN THE LOWER
ELEVATIONS AND 40 TO 50 MPH IN THE MOUNTAINS. WIND GUSTS AFTER
2 AM WILL BE UP TO 60 MPH IN THE LOWER ELEVATIONS AND 70 MPH
IN THE MOUNTAINS.  

WITH THE PASSAGE OF A COLD FRONT ON MONDAY THE WINDS WILL SHIFT
TO THE NORTH AND WILL REMAIN VERY STRONG. ALSO BEHIND THE COLD
FRONT WILL BE LIGHT SNOW.  AT THIS TIME ONLY 1 OR 2 INCHES OF
SNOW IS EXPECTED...BUT COMBINED WITH THE WINDS WILL REDUCE
VISIBILITIES IN BLOWING AND FALLING SNOW AND MAKE ROADS SLICK. 

THE WINDS WILL DIMINISH OVER SOUTHEAST WYOMING MONDAY NIGHT.

PEOPLE PLANNING TRAVEL IN SOUTHEAST WYOMING FROM LATE TONIGHT
THROUGH MONDAY SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN
GUSTS AND POTENTIALLY HAZARDOUS TRAVEL. ALSO...ALL LOOSE OUTDOOR
ITEMS SHOULD BE SECURED OR MOVED INDOORS BEFORE THE WINDS 
BECOME STRONG. 


$$

WEILAND
1 follow-up statement
000 
WWUS75 KCYS 131759
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1059 AM MST SUN NOV 13 2005

...WINDS WILL BECOME VERY STRONG OVER SOUTHEAST WYOMING LATE
TONIGHT AND CONTINUE THROUGH MONDAY...

.A STORM SYSTEM WILL CAUSE WEST WINDS TO INCREASE OVER SOUTHEAST
WYOMING LATE TONIGHT. THE WINDS WILL SHIFT TO THE NORTH ON MONDAY
AND REMAIN VERY STRONG.

WYZ059>062-064>070-140200-
/O.UPG.KCYS.HW.A.0007.051114T0900Z-051115T0000Z/
/O.NEW.KCYS.HW.W.0008.051114T0900Z-051115T0000Z/
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...RAWLINS...
HANNA...MEDICINE BOW...GARRETT...LARAMIE...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS
1059 AM MST SUN NOV 13 2005

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS WILL INCREASE BY 2 AM OVER SOUTHEAST WYOMING.
SUSTAINED WINDS WILL BE BETWEEN 30 AND 40 MPH AT THE LOWER
ELEVATIONS AND 40 TO 50 MPH IN THE MOUNTAINS. WIND GUSTS AFTER 2
AM WILL BE UP TO 60 MPH IN THE LOWER ELEVATIONS AND 70 MPH IN THE
MOUNTAINS.

WITH THE PASSAGE OF A COLD FRONT ON MONDAY THE WINDS WILL SHIFT TO
THE NORTH AND WILL REMAIN VERY STRONG. ALSO BEHIND THE COLD FRONT
WILL BE LIGHT SNOW. AT THIS TIME ONLY 1 TO 2 INCHES OF SNOW IS
EXPECTED...BUT COMBINED WITH THE WINDS WILL REDUCE VISIBILITIES IN
BLOWING AND FALLING SNOW AND MAKE ROADS SLICK.

THE WINDS WILL DIMINISH OVER SOUTHEAST WYOMING MONDAY NIGHT.

PEOPLE PLANNING TRAVEL IN SOUTHEAST WYOMING FROM LATE TONIGHT
THROUGH MONDAY SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN
GUSTS AND POTENTIALLY HAZARDOUS TRAVEL. ALSO...ALL LOOSE OUTDOOR
ITEMS SHOULD BE SECURED OR MOVED INDOORS BEFORE THE WINDS BECOME
STRONG.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
KMD

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 13, 3:57 AM MST, 1 hour 24 minutes earlier.

Area forecast discussion, Nov 13, 3:57 AM MST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
357 AM MST SUN NOV 13 2005

.SHORT TERM...ACTIVE WEATHER WILL BE OVER THE CWA DURING THIS PART
OF THE FORECAST AS AN ENERGETIC SHORTWAVE TROUGH MOVES OVER THE AREA
ON MONDAY.  THE FEATURE IS JUST DEVELOPING NOW OFF THE BRITISH
COLUMBIA COAST AS HEIGHTS ALOFT ARE RISING AT AROUND 160W.  PREFER
THE RUN TO RUN CONSISTENCY OF THE 00Z GFS FOR THIS FORECAST WHICH IS
ALSO SUPPORTED BY NCEP.  CLOUDS WILL INCREASE OVER THE CWA TODAY IN
ADVANCE OF THE DEVELOPING QUICK MOVING SHORTWAVE TROUGH.  MOUNTAIN
OROGRAPHIC SNOW WILL ALSO PICK BACK UP AGAIN DURING THE DAY.  THE
SYNOPTIC LIFT FROM THE LEFT EXIT REGION OF THE 300 MB JET ALSO
BECOMES SIGNIFICANT FOR THE WEST PART OF THE CWA AFTER 06Z TONIGHT
WITH THE PATTERN FAVORABLE FOR HEAVY SNOW AND WINDS IN THE SNOWY AND
SIERRA MADRE RANGES.  WILL GO AHEAD AND ISSUE A WINTER STORM WATCH
FOR THE SNOWY AND SIERRA MADRE RANGES FROM 06Z TONIGHT THROUGH
MONDAY.  THE INCREASED SPEEDS IN THE FLOW ALOFT AS WELL AS THE
TIGHTENING SURFACE PRESSURE GRADIENT WILL INCREASE WINDS TONIGHT.
THE KCAG TO KCPR 700 MB HEIGHT DIFFERENCE INCREASES TO ABOUT 70
METERS AFTER 06Z AND CONTINUES FOR MONDAY.  IN ADDITION...THE
ASSOCIATED SURFACE COLD FRONT WILL MOVE THROUGH THE CWA ON MONDAY.
STRONG COLD AIR ADVECTION AND LARGE SURFACE PRESSURE RISES BEHIND
THE FRONT WILL ONLY ADD TO THE POTENTIAL FOR STRONG WINDS.  FOR
NOW WILL ISSUE A HIGH WIND WATCH FOR THE REMAINING PARTS OF THE
WYOMING CWA FROM 09Z THROUGH MONDAY.  THE WESTERN NEBRASKA PANHANDLE
WILL LIKELY NEED AT LEAST A WIND ADVISORY FOR MONDAY.  HIGHLIGHT
DECISION DIFFICULT DUE TO THE SNOW AND WIND COMBINATION.  BEHIND THE
FRONT THE TEMPERATURES WILL DROP RAPIDLY WITH LIGHT SNOW ALMOST WITH
THE FRONTAL PASSAGE. HAVE INCREASED POPS QUITE A BIT FOR MONDAY
BEHIND THE FRONT AS IT APPEARS THAT MOST PLACES WILL SEE 1 TO 3
INCHES OF NEW SNOW STARTING ON MONDAY.

.LONG TERM...MON NIGHT THROUGH SATURDAY...CLIPPER TYPE UPPER
SHORTWAVE WILL DIG FROM THE DAKOTAS SOUTHEASTWARD TO THE MO VALLEY
REGION MON NIGHT. ON THE BACKSIDE OF THE DIGGING TROUGH...FLOW ALOFT
OVER THE FORECAST AREA WILL VEER TO NORTH NORTHWESTERLY AND
STRENGTHEN TUE. UPPER FLOW WILL BACK TO MORE NORTHESTERLY WED BEFORE
ANOTHER CLIPPER SYSTEM GRAZES THE AREA THU. NORTHWESTERLY FLOW WILL
PREVAIL FRI THEN WILL BECOME NORTHERLY SATURDAY AS THE UPPER FLOW
PATTERN OVER NORTH AMERICA BECOMES HIGHLY AMPLIFIED WITH A RIDGE
OVER THE PACIFIC NORTHWEST AND A DEEP TROUGH OVER THE GREAT LAKES.
AT THE SURFACE...COLD CANADIAN HIGH PRESSURE WILL BUILD OVER THE
AREA MON NIGHT INTO TUE. LATEST MODEL RUNS STEP UP THE LOW LEVEL
COLD AIR ADVECTION AND IT LOOKS LIKE I WILL NEED TO LOWER MAX
TEMPERATURES TUE. TUE WILL BE THE COLDEST DAY SO FAR THIS AUTUMN
SEASON...AND WILL BE WINDY IN MANY PLACES. MOISTURE WILL DECREASE
MON NIGHT AND TUE WITH MAINLY JUST OROGRAPHIC MOUNTAIN SNOW SHOWERS
TUE AFTERNOON. LOW LEVEL LEESIDE TROUGHING WILL DEVELOP WED WITH
AREAS OF BRISK SURFACE WINDS FROM THE MOUNTAINS WESTWARD. WED WILL
BE DRY AND WARMER WITH DOWNSLOPE FLOW BOOSTING TEMPS ESPECIALLY EAST
OF THE LARAMIE RANGE. THU WILL REMAIN DRY BUT A WEAK BACKDOOR TYPE
COLD FRONT WILL TEMPER THE MODERATION OF TEMPS IN THE NEB PANHANDLE.
FRI AND SAT WILL BE DRY AND MILDER AS THE AREA COMES INCREASINGLY
UNDER THE INFLUENCE OF THE AFOREMENTIONED HIGH AMPLITUDE UPPER RIDGE
OVER THE WESTERN U.S.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WATCH SNOWY RANGE LATE TONIGHT AND MONDAY.  ZONE
     63.
     HIGH WIND WATCH REMAINDER OF SOUTHEAST WYOMING LATE TONIGHT AND
     MONDAY.  ZONES 59>62..64>70.
NE...NONE.

&&

WEILAND/JR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 10:59 AM MSTHigh Wind WarningCYSCrook, Weston14 days

Nearby

High Wind Watches in Wyoming, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.